Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 4:18 PM CDT for 5 counties in Illinois. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 28, 2018, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Logan County, IL, Mason County, IL, Menard County, IL, Sangamon County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:30 PM CDT | TSTM WND DMG | Mason City, IL | TREES AND POWER LINES DOWN |
| Jun 28, 4:39 PM CDT | TSTM WND DMG | 4 Wsw Springfield, IL | 4 INCH TREE LIMB DOWN ON THE 700 BLOCK OF SHOSHONI DR. |
| Jun 28, 4:40 PM CDT | TSTM WND DMG | Springfield, IL | LIMBS DOWN |
| Jun 28, 4:41 PM CDT | TSTM WND DMG | Chatham, IL | POWER LINE DOWN ON 400 BLOCK OF MAIN STREET |
| Jun 28, 4:42 PM CDT | TSTM WND DMG | Auburn, IL | 18 INCH DIAMETER TREE UPROOTED ALONG WITH NUMEROUS TREE LIMBS DOWN IN AUBURN |
| Jun 28, 4:50 PM CDT | TSTM WND DMG | Divernon, IL | TREE DOWN AND MULTIPLE TREE LIMBS DOWN. TIME ESTIMATED BY RADAR. |
| Jun 28, 4:59 PM CDT | TSTM WND DMG | Lincoln, IL | 6 INCH TREE LIMB DOWN ON A CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS53 KILX 282118
SVRILX
ILC107-125-129-167-179-282200-
/O.NEW.KILX.SV.W.0095.180628T2118Z-180628T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
418 PM CDT THU JUN 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Menard County in central Illinois...
Logan County in central Illinois...
Sangamon County in central Illinois...
Southeastern Tazewell County in central Illinois...
Southeastern Mason County in central Illinois...
* Until 500 PM CDT
* At 418 PM CDT, severe thunderstorms were located along a line
extending from Manito to Petersburg to near Alexander, moving east
at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Springfield, Lincoln, Mason City, Chatham, Auburn, Sherman,
Rochester, Riverton, Petersburg, Athens, Atlanta, Delavan,
Williamsville, New Berlin, Ashland, Divernon, Hopedale, Pleasant
Plains, Greenview and Loami.
This includes the following highways...
Interstate 155 between mile markers 0 and 18.
Interstate 55 between mile markers 81 and 139.
Interstate 72 between mile markers 80 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3993 8992 4048 8957 4034 8926 4029 8926
4028 8921 3952 8968 3952 8992 3957 8993
3972 8999 3990 9000
TIME...MOT...LOC 2118Z 285DEG 47KT 4041 8980 4002 8984 3976 9004
HAIL...<.75IN
WIND...70MPH
$$
Goetsch1 follow-up statement
663
WWUS53 KILX 282159
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
459 PM CDT THU JUN 28 2018
ILC107-125-129-167-179-282209-
/O.EXP.KILX.SV.W.0095.000000T0000Z-180628T2200Z/
Menard-Logan-Sangamon-Tazewell-Mason-
459 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR MENARD...LOGAN...SANGAMON...
SOUTHEASTERN TAZEWELL AND SOUTHEASTERN MASON COUNTIES WILL EXPIRE AT
500 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central and west central Illinois.
LAT...LON 3993 8992 4048 8957 4034 8926 4029 8926
4028 8921 3952 8968 3952 8992 3957 8993
3972 8999 3990 9000
TIME...MOT...LOC 2159Z 285DEG 47KT 4028 8916 3989 8920 3963 8940
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Thu Jun 28 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Convective complex currently pushing into west-central Illinois will continue to track E/SE along a slowly advancing warm front late this afternoon. 20z/3pm radar imagery shows the leading edge of the storms along a Macomb to Quincy line...with a general E/SE movement. Storms will turn more to the SE over the next hour or two, following the primary instability gradient extending from southeast Iowa to southeast Illinois. Have adjusted PoPs to feature likely to categorical along/southwest of a Macomb...to Springfield...to Shelbyville line through 23z/6pm accordingly. Once the initial push of storms passes, rain showers will linger behind the line for an hour or two before the precip comes to an end. Elsewhere around central Illinois, am expecting a warm/dry night with overnight lows in the lower to middle 70s. As the warm front lifts northward, southerly winds will bring increasingly humid air into central Illinois on Friday. With ample sunshine heating the airmass into the lower to middle 90s and surface dewpoints hovering in the lower to middle 70s...peak afternoon heat index values will top out around 110 degrees. With this oppressive heat expected to continue through at least Saturday, decided to upgrade the Heat Advisory to an Excessive Heat Warning for the entire KILX CWA for both Friday and Saturday. && .LONG TERM...(Friday night through Thursday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Very hot and humid weather will continue through Saturday before an approaching short-wave and its associated cold front brings some relief by Sunday. Model consensus suggests showers and thunderstorms will become more numerous Sunday afternoon...which will keep high temperatures down a few degrees in the upper 80s and lower 90s. Resulting heat index readings will still be quite high from 100-105, but will be below warning criteria. The best rain chances will push into the southeast CWA by Monday as the front settles southward and stalls in the Ohio River Valley. After that, the boundary will lift back northward...resulting in hot/humid weather conditions with low chance PoPs through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 28 2018 VFR conditions will prevail for the entire 18z TAF period. Will be keeping an eye on a large cluster of thunderstorms currently ongoing across south-central Iowa. These storms will drop E/SE along the Mississippi River later this afternoon...likely remaining west of the central Illinois terminals. Winds will be SE at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Friday to 8 PM CDT Saturday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 28, 3:22 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Thu Jun 28 2018 ILZ027>031-037-291100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible into this evening. Any thunderstorm that develops across the area has the potential for producing gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-047-049-050-291100- Cass-Fulton-Morgan-Schuyler-Scott- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible into early this evening. A few storms may produce damaging wind gusts and hail, along with frequent lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through late this afternoon. ILZ041-048-051-052-061-066>068-071>073-291100- Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Mason-Menard- Richland-Sangamon-Shelby- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and southeast Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible into early this evening. Gusty winds, hail, frequent lightning and brief heavy rainfall will accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon. ILZ038-042>046-053>057-062-063-291100- Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Vermilion- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
In the hours before
Local storm report, Jun 28, 3:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST LEWISTOWN 40.40N 90.16W
06/28/2018 E60 MPH FULTON IL EMERGENCY MNGR
TREE LIMBS AND POWERLINES DOWN
&&
HIRISLocal storm report, Jun 28, 4:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST RUSHVILLE 40.12N 90.57W
06/28/2018 E60 MPH SCHUYLER IL EMERGENCY MNGR
NUMEROUS TREE LIMBS AND POWER LINES DOWN
&&
HIRISThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 3 days |
| Jun 28, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 54 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Jun 28, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Peoria, Tazewell | 58 min |
| Jun 28, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| Jun 28, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, McLean, Macon, Sangamon | 46 min |
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 46 min |
| Jun 28, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 53 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 28, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.